Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 12, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Oct 25, 2022, 1:18 AM CDT for 21 counties in Alabama. It took effect at Oct 25, 2022, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2022, 1:18 AM CDT (06:18 UTC)
- In effect from
- Oct 25, 2022, 10:00 AM CDT
- Expired
- Oct 25, 2022, 7:48 PM CDT
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
All 21 counties
Bibb County, AL, Blount County, AL, Calhoun County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 45 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370 WWUS74 KBMX 250618 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 118 AM CDT Tue Oct 25 2022 ALZ011>015-022-023-251700- /O.NEW.KBMX.WI.Y.0012.221025T1500Z-221026T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, and Tuscaloosa 118 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Marion, Lamar, Fayette, Winston, Walker, Pickens and Tuscaloosa Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ017>021-024>029-034>036-251700- /O.NEW.KBMX.WI.Y.0012.221025T1800Z-221026T0200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Bibb-Chilton-Coosa- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Centreville, Clanton, and Rockford 118 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of central Alabama. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
691 WWUS74 KBMX 251651 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1151 AM CDT Tue Oct 25 2022 ALZ011>015-022-023-260000- /O.CON.KBMX.WI.Y.0012.000000T0000Z-221026T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, and Tuscaloosa 1151 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Marion, Lamar, Fayette, Winston, Walker, Pickens and Tuscaloosa Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ017>021-024>029-034>036-260200- /O.CON.KBMX.WI.Y.0012.221025T1800Z-221026T0200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Bibb-Chilton-Coosa- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Centreville, Clanton, and Rockford 1151 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of central Alabama. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
665 WWUS74 KBMX 260048 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 748 PM CDT Tue Oct 25 2022 ALZ017>021-024>029-034>036-260200- /O.CAN.KBMX.WI.Y.0012.000000T0000Z-221026T0200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Bibb-Chilton-Coosa- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Centreville, Clanton, and Rockford 748 PM CDT Tue Oct 25 2022 ...WIND ADVISORY IS CANCELLED... Winds have weakened below wind advisory criteria across Central Alabama. Wind gusts may still reach 25 mph for parts of the area through midnight before lessening further. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:04 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 25, 1:04 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 104 AM CDT Tue Oct 25 2022 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday) Issued at 729 PM CDT MON OCT 24 2022 Surface dew points and temperatures are both riding higher than last night. The surface high has shifted eastward and was centered over the Carolinas while a cold front was located from Texas to Wisconsin. Low temperatures will exhibit and east to west gradient and will mainly be in the 50s and 60s. No big changes there. The latest model guidance remains in line with what we are advertising for Tuesday. A broken line of thunderstorms will enter the area around noon west and exit areas east around midnight. It still appears like a higher shear and lower instability setup with all modes of severe storms possible. No overall changes in the messaging this evening. 75 Previous short-term discussion: (This evening through Tuesday) Issued at 109 PM CDT MON OCT 24 2022 A highly amplified pattern exists over much of the country today as a deep slightly positively-tilted longwave trough extends from over South-Central Canada southwest to over New Mexico. Longwave ridging was over our area, extending from over the Central Gulf of Mexico northeast to over Pennsylvania. Another longwave ridge extended from over much of California northeast to over much of Montana. Toward the surface, a strong area of low pressure was positioned across far South-Central Canada while a trailing cold front extended from the low center south across the Northern Plains and into Oklahoma and Texas where another surface low was analyzed. Elongated surface high pressure extended from far Southeast Canada south along the East Coast into the Carolinas. Today. Longwave ridging aloft along with surface high pressure to our northeast will provide another dry day across the area. Low-level moisture values will continue to moderate with increasing warm air and positive moisture advection developing across the southern portions of the area through the afternoon hours. Skies will be mostly sunny through early afternoon then becoming partly cloudy across the west and southwest. Winds will become breezy from the southeast with speeds from 7-14 mph. The warming trend continues with highs ranging from the mid 70s in the higher elevations east to the low 80s far south and southeast. Tonight. Longwave ridging aloft begins to contract as it moves to our east, extending from over the Northeast Gulf of mexico northeast to over Virginia. Surface high pressure will contract further as it remains along the East Coast. The strong surface low moves northeast towards Hudson Bay in Canada while the trailing cold front advances to near Chicago south into Western Arkansas where a surface low is forecast to be toward midnight tonight. Expect gradual increasing clouds from the west through the evening and into the overnight hours. A few showers will be possible across portions of the far west and southwest toward midnight and thereafter. Southeast winds will persist overnight with speeds from 5-10 mph. Lows will range from the low 50s far east to the mid 60s west. Tuesday. The deep trough takes on a negative tilt during the day Tuesday as it moves over the Arkansas Ozarks toward midday. Shortwave ridging remains to our east over the Southeast Coastal Plain. Surface low pressure will be over Southern Missouri toward midday and will move northeast into Southeast Illinois by the evening as the cold front crosses the Mississippi River through by late morning and is progged to be clearing the Interstate 65 corridor toward the early evening hours. Clouds will continue to increase through the morning with shower activity increasing from the west, accompanied by some thunderstorms. Scattered to numerous showers and thunderstorms are expected from the west into the central counties toward midday and will move into the eastern counties through the afternoon hours. Dynamics along with wind shear are favorable for organized thunderstorms, some of which may become strong to severe with damaging winds, a few tornadoes and large hail. The damaging wind risk will generally accompany the entire area with a potential maximum across the north where forcing will be strongest. The tornado risk will exist across much of the area with the best potential across the southwest and south-central counties where the most buoyancy is expected. Some incidences of large hail will be possible as well across much of the area. Winds will be breezy through the day from the south, becoming southwest later in the day with gusts over 25 mph at times, especially near the thunderstorm activity. High temperatures will range from the lower 70s northwest to the low 80s south-central and southeast. 05 && .LONG TERM... (Tuesday night through next Sunday) Issued at 321 PM CDT MON OCT 24 2022 Not many changes needed for the Long Term forecast this afternoon, and the trends in the previous discussion remain valid. Showers and thunderstorms will be ending late Tuesday evening, as a cold front sweeps across the area, with colder air arriving by Wednesday morning. Lows will be in the mid 40s northwest to mid 50s southeast. Will maintain a dry forecast through much of the week. Rain chances return Friday night through the weekend. 14 Previous long-term discussion: (Tuesday Night through Sunday) Issued at 353 AM CDT MON OCT 24 2022 Cooler air moves in behind the front Tuesday night into Wednesday. Some guidance indicates the potential for some pesky post-frontal stratus to hang around on Wednesday given the lack of a strong dry air push and low-level cyclonic flow. Winds become easterly on Thursday as high pressure over New England induces weak wedging, with only gradually warming temperatures. Another southern stream shortwave approaches Friday night into Saturday, closing off into a slower moving closed low. The ECMWF remains on the slower side of guidance, though it is slower than its own ensemble mean. Both the EPS and GEFS are trending increasingly wetter on Saturday, and have raised PoPs. Have also included PoPs Friday night as precipitation can sometimes start quicker than expected in these isentropic lift/overrunning situations. The lower latitude of this system and easterly flow advance of it will limit instability and will continue to leave thunder out of the forecast at this time. PoP forecast beyond Saturday becomes increasingly uncertain depending on the speed of the upper low. 32/Davis && .AVIATION... (06Z TAFS) Issued at 1258 AM CDT TUE OCT 25 2022 Ceilings will be dropping overnight in the west to MVFR ahead of the approaching cold front. Ceilings will then lower as you move east though the morning. Tried to time out the line as it moves through the area a little bit more with this update. Looks like TCL will be the only site the line may make it to before 18z, so really have 2 more sets to make those fine adjustments. Bottom line is that the showers and storms will be widespread this afternoon/evening across the area, with gusty southerly winds ahead and gusty winds from the northwest behind the front. Right now just went with VCTS and prob30 TSRA. Will begin to add in tempos with the 12z TAFs for our western sites and 18z for the southern and eastern sites. 16 && .FIRE WEATHER... Moisture and winds will increase tonight and tomorrow, ahead of a cold front. Showers and thunderstorms are expected to move across the area Tuesday afternoon and Tuesday night, with some severe storms possible. 20ft winds will increase from the south through the day tomorrow, at 10-20mph, with higher gusts. As the front passes, winds will become northwesterly by Wednesday morning. Speeds are expected to diminish to 5-8mph. Drier conditions return for Wednesday and Thursday, but with minimum RH values above critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 78 46 68 42 / 100 90 0 0 Anniston 79 49 68 44 / 80 100 0 0 Birmingham 77 48 68 46 / 100 40 0 0 Tuscaloosa 78 47 69 45 / 100 10 0 0 Calera 77 49 68 47 / 100 40 0 0 Auburn 78 52 70 47 / 20 100 0 0 Montgomery 81 50 71 45 / 60 100 0 0 Troy 82 50 72 45 / 40 90 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...75 LONG TERM....14 AVIATION...16
Hazardous weather outlook, Oct 24, 3:55 AM CDT, 21 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 355 AM CDT Mon Oct 24 2022 ALZ011>015-017>050-251200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 355 AM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms are possible Tuesday afternoon and evening across all of Central Alabama, with the relatively highest risk across West Alabama. Tornadoes, damaging winds up to 60 mph, and hail up to quarter size will be possible. Winds may also gust up to 35 mph outside of thunderstorms Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Tuesday afternoon and evening.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.